Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 185, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 12, 2004, 3:10 PM CDT for Monroe County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 3:10 PM CDT (20:10 UTC)
- Expired
- Jun 12, 2004, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Monroe County, KY
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:10 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 122010
SVRLMK
KYC171-122100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM CDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 400 PM CDT
* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GAMALIEL...OR ABOUT 41 MILES SOUTHEAST OF
BOWLING GREEN...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MUD LICK AROUND 315 PM CDT
TOMPKINSVILLE AROUND 325 PM CDT
ROCKBRIDGE AROUND 330 PM CDT
HESTAND AROUND 340 PM CDT
HAIL...INTENSE RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SECURE SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3663 8595 3672 8597 3683 8581 3683 8560
3677 8558 3673 8553 3672 8551 3669 8551
3662 8544
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:05 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 12, 2:05 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT SAT JUN 12 2004 .SHORT TERM (DAYS 0-3)... LONG LIVED BOUNDARY EVIDENT ON SAT PIX DIVING SWD ACROSS THE FA, HELPING GENERATE NUMEROUS TSRA, SOME SEVERE. PROGRESSION OF SAID BOUNDARY IS SLOWING, SO TSRA COULD TRAIN OVER PARTS OF SRN KY, LEADING TO FLOODING ISSUES. LIMITED LOOK AT MODEL GUIDANCE, MAINLY FSL RUC PW DATA, POINT TWDS CONTINUED SMALL CHCS FOR ADDITIONAL TSRA INTO OVERNIGHT HOURS, COUPLED WITH LLJ INTERACTIONS. SCT TSRA AGAIN FCST TOMORROW (SUNDAY) AS FA REMAINS WITHIN SOMEWHAT DIVERGENT FIELD ALOFT AND DECENT SFC BASED INSTABILITY. SLGT RISK AGAIN BROADCAST FOR DAY 2 FROM SPC. MID-LEVEL WEAKNESS IN HEIGHT FIELD REMAINS IN VICINITY MONDAY, SO WILL CONTINUE MID-RANGE CHC POPS. CONSENSUS OF MODELS HINT AT MOISTURE FROM SYSTEM NOW IN CARIBBEAN/GULF OF MEX MAY MAKE ITS WAY NWD INTO TN VLY BY TUE. THIS COULD ENHANCE SCT TSRA DEVELOPMENT. SOMETHING TO WATCH. XXV .LONG RANGE (DAYS 4-7)... PREVIOUS EXTENDED IS IN GOOD SHAPE ONLY MINOR CHANGES TO THE ONGOING FCST. CHCS FOR AFTERNOON/EVENING CONVECTION TWDS END OF LONG RANGE PERIOD. FCST MORE OR LESS AGREES WITH HPC GUIDANCE. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 12, 3:45 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT SAT JUN 12 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 445 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS WILL BE MONITORED DURING THE DAY. TWF
In the hours before
Local storm report, Jun 12, 1:35 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL TAYLORSVILLE 38.03N 85.34W
06/12/2004 1.75 INCH SPENCER KY LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED.
&&
WAIDLEY...CORRECTED FOR TIME OF OCCURRANCELocal storm report, Jun 12, 2:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY EMERGENCY MNGR
UPDATE TO TORNADO DAMAGE...STRUCTURAL DAMAGE TO 7 OR 8
BUILDINGS. ONE TRAILER OVERTURNED. TREES AND POWER LINES
DOWN. A FEW MINOR INJURIES. NO FATALITIES. REPORTED FROM
EMERGENCY MANAGER.
&&
WAIDLEYLocal storm report, Jun 12, 2:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG ORLEANS 38.66N 86.45W
06/12/2004 ORANGE IN LAW ENFORCEMENT
TREES DOWN ACROSS NORTHERN PART OF COUNTY.
1145 AM TSTM WND DMG JASPER 38.39N 86.94W
06/12/2004 DUBOIS IN EMERGENCY MNGR
S3EVERAL TREES DOWN AROUND JASPER. ALSO REPORTS OF
FLOODING.
1255 PM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY EMERGENCY MNGR
UPDATE TO TORNADO DAMAGE...STRUCTURAL DAMAGE TO 7 OR 8
BUILDINGS. ONE TRAILER OVERTURNED. TREES AND POWER LINES
DOWN. A FEW MINOR INJURIES. NO FATALITIES. REPORTED FROM
EMERGENCY MANAGER.
0222 PM HAIL TAYLORSVILLE 38.03N 85.34W
06/12/2004 1.75 INCH SPENCER KY LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED.
0225 PM HAIL TAYLORSVILLE 38.03N 85.34W
06/12/2004 1.75 INCH SPENCER KY LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED. CORRECTED FOR TIME OF
OCCURRANCE.
&&
WAIDLEYSpecial weather statement, Jun 12, 2:37 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 337 PM EDT SAT JUN 12 2004 INZ077>079-090>092-KYZ023>034-038-045-053-122005- BRECKINRIDGE KY-BULLITT KY-CLARK IN-FLOYD IN-GRAYSON KY-HANCOCK KY- HARDIN KY-HARRISON IN-HENRY KY-JEFFERSON IN-JEFFERSON KY-LARUE KY- MEADE KY-NELSON KY-OHIO KY-OLDHAM KY-SCOTT IN-SHELBY KY-SPENCER KY- TRIMBLE KY-WASHINGTON IN- INCLUDING THE CITIES OF...BARDSTOWN...CORYDON...ELIZABETHTOWN... HARDINSBURG...LEITCHFIELD...LOUISVILLE...NEW ALBANY...SHELBYVILLE 337 PM EDT (237 PM CDT) SAT JUN 12 2004 ...SEVERE THUNDERSTORM WATCH 445 CANCELLED FOR THE FOLLOWING COUNTIES... IN SOUTH CENTRAL INDIANA...CLARK...FLOYD...HARRISON...JEFFERSON... SCOTT AND WASHINGTON IN NORTH CENTRAL KENTUCKY...BRECKINRIDGE...BULLITT...GRAYSON... HANCOCK...HARDIN...HENRY...JEFFERSON...LARUE...MEADE...NELSON... OHIO...OLDHAM...SHELBY...SPENCER AND TRIMBLE THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING. SOME OF THE STORMS MAY CONTAIN BRIEF HEAVY RAIN BUT ARE NOT EXPECTED TO PRODUCE ANY ADDITIONAL SEVERE WEATHER. PYE
Local storm report, Jun 12, 2:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG SALEM 38.60N 86.10W
06/12/2004 WASHINGTON IN LAW ENFORCEMENT
TREES DOWN.
&&
WAIDLEYLocal storm report, Jun 12, 3:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG BRANCHVILLE 38.17N 86.58W
06/12/2004 PERRY IN LAW ENFORCEMENT
TREES DOWN NEAR LAKE CELINA.
&&
WAIDLEYThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:31 AM CDT | Flash Flood Warning | LMK | Harrison | 89 min |
| Jun 12, 11:57 AM CDT | Tornado Warning | LMK | Breckinridge | 33 min |
| Jun 12, 12:09 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 36 min |
| Jun 12, 12:13 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| Jun 12, 12:32 PM CDT | Tornado Warning | LMK | Grayson | 28 min |
| Jun 12, 1:00 PM CDT | Tornado Warning | LMK | Edmonson | 30 min |
| Jun 12, 1:22 PM CDT | Severe Thunderstorm Warning | LMK | Spencer | 38 min |
| Jun 12, 1:37 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 38 min |
| Jun 12, 4:18 PM CDT | Flash Flood Warning | LMK | Clinton, Cumberland | 117 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.